MAUDE Adverse Event Report: WRIGHTS LANE : SYNTHES USA PRODUCTS LLC 3.5MM LC-DCP® PLATE 6 HOLES/77MM; PLATE, FIXATION, BONE

WRIGHTS LANE : SYNTHES USA PRODUCTS LLC 3.5MM LC-DCP® PLATE 6 HOLES/77MM; PLATE, FIXATION, BONE
Model Number 223.56
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pain (1994)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional narrative: device was used for treatment, not diagnosis.Patient age not available for reporting.Unknown date of event; it is unknown when the pain began.Original surgery done in 2008, subsequent revision in 2014.Complainant part is not expected to return for investigation.Device history record review is pending.The investigation could not be completed; no conclusion could be drawn, as no product was received.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that a right elbow hardware removal was performed on (b)(6) 2018 due to patient complaints of pain.The original procedure was performed on an unknown date in 2006, and was revised in 2014.Removed hardware included two intact plates and a total of twelve intact cortical screws (a combination of 3.5mm and 2.7mm).One 3.5mm cortical screw head broke off during the removal.The broken screw head and the embedded shaft was retrieved.There was a surgical delay of five minutes to retrieve the screw shaft.No additional x-rays or other medical intervention required.No signs of infection.The area was fully healed.The procedure was completed successfully with the patient in stable condition.The complaint of screw broken intra-op is captured in (b)(4).(b)(4).
 
Additional Manufacturer Narrative
Patient¿s height reported as 6 feet.A device history record (dhr) review was performed for part number: 223.56, lot number: 5061305: part manufacture date: 01-sep-2005, manufacturing location: (b)(4), part expiration date: n/a, nonconformance noted: n/a: dhr record review: a review of the device history record revealed no complaint related anomalies.The device history record shows this lot of 3.5mm lc-dcp plate 6 holes/77mm product was processed through the normal manufacturing and inspection operations with no rework nor nonconformities noted.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.A review of the raw material device history record revealed this lot met all specifications with no nonconformance noted.This raw material lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.Corrected data: original procedure performed on an unknown date in 2006, subsequent revision in 2014.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
3.5MM LC-DCP® PLATE 6 HOLES/77MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE : SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7212061
Report Number2939274-2018-50369
Device Sequence Number763924
Product Code HRS
UDI-Device Identifier10886982157904
UDI-Public(01)10886982157904(10)5061305
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
PREAMEND
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 01/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number223.56
Device Catalogue Number223.56
Device Lot Number5061305
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/02/2018
Supplement Date Received by Manufacturer02/28/2018
Initial Report FDA Received Date01/23/2018
Supplement Report FDA Received Date03/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight93